Alert archive / Louisiana / Flash Flood Warnings in 2008

Flash Flood Warning 70, NWS Jackson, MS

August 12, 2008Ashley County, Chicot County, Arkansas; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Aug 12, 2008, 2:38 AM CDT for Ashley County, Chicot County, Arkansas; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 7 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2008, 2:38 AM CDT (07:38 UTC)
Expired
Aug 12, 2008, 10:06 AM CDT
In force
7 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 166 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 8:00 AM CDTHEAVY RAIN 6Eudora, AR6 INCHES OF RAIN MEASURED BY AN OBSERVER IN THE CITY OF EUDORA.
Aug 12, 8:15 AM CDTFLASH FLOODHamburg, ARWATER IS OVER SEVERAL STREETS IN AND AROUND HAMBURG, PARTICULARLY ACROSS HIGHWAYS 82 AND 8 WITHIN THE CITY LIMITS.
Aug 12, 8:15 AM CDTFLASH FLOODPortland, ARWATER IN ONE HOME IN PORTLAND.
Aug 12, 9:00 AM CDTFLASH FLOODChicot Junction, ARA FEW HOMES WITHIN CHICOT JUNCTION HAVE WATER IN THEM.
Aug 12, 9:00 AM CDTFLASH FLOODEudora, ARSEVERAL ROADS ACROSS CHICOT COUNTY ARE INUNDATED WITH WATER. WATER HAS ALSO REACHED INTO A FEW HOMES IN LOW LYING AREAS ALONG HIGHWAY 82 WEST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 337 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2008-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 812 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2008-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
812 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 120738
FFWJAN
ARC003-017-LAC035-067-123-121330-
/O.NEW.KJAN.FF.W.0070.080812T0738Z-080812T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...NORTH CROSSETT...HAMBURG...
  CROSSETT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 830 AM CDT

* AT 236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SLOWLY EAST AND          
  REPEATEDLY ACROSS THE WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
  CORNER...CHICOT JUNCTION...BERLIN...SNYDER...OLD MILO...PORTLAND...
  PARKDALE...MONTROSE AND FOUNTAIN HILL

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA AS WE GO THROUGH THE MORNING HOURS. SOILS ARE 
SATURATED AND ADDITIONAL HEAVY RAIN WILL RESULT IN FLASH 
FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3340 9197 3340 9146 3357 9144 3352 9128
      3356 9123 3351 9118 3344 9123 3351 9115
      3339 9118 3345 9106 3333 9114 3325 9110
      3329 9105 3315 9109 3314 9120 3307 9112
      3294 9121 3291 9115 3284 9117 3291 9197

$$

EEC
3 follow-up statements
000 
WGUS74 KJAN 120941
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 AM CDT TUE AUG 12 2008

ARC003-017-LAC035-067-123-121330-
/O.CON.KJAN.FF.W.0070.000000T0000Z-080812T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
441 AM CDT TUE AUG 12 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
CHICOT AND ASHLEY COUNTIES...AND EAST CARROLL...WEST CARROLL AND
MOREHOUSE PARISHES...

AT 433 AM CDT...THUNDERSTORMS CONTAINING VERY HEAVY RAIN CONTINUE TO 
MOVE EAST ACROSS THE WARNED AREA. THE INTENSITY OF THE RAINFALL MAY 
DIMINISH SOME EARLY THIS MORNING...BUT ADDITIONAL HEAVY RAIN OF UP 
TO TWO TO THREE INCHES COULD MOVE BACK INTO THE WARNED AREA LATER 
THIS  MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES THROUGH. THE 
SOIL IS SATURATED AND ADDITIONAL HEAVY RAIN WOULD RESULT IN FLASH 
FLOODING. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCMILLAN
CORNER...SNYDER...OLD MILO...MONTROSE...LAKE VILLAGE...FOUNTAIN HILL
AND DERMOTT

LAT...LON 3340 9197 3340 9146 3357 9144 3352 9128
      3356 9123 3351 9118 3344 9123 3351 9115
      3339 9118 3345 9106 3333 9114 3325 9110
      3329 9105 3315 9109 3314 9120 3307 9112
      3294 9121 3291 9115 3284 9117 3291 9197

$$
000 
WGUS54 KJAN 121328
FFWJAN
ARC003-017-LAC035-067-123-121630-
/O.EXT.KJAN.FF.W.0070.000000T0000Z-080812T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
828 AM CDT TUE AUG 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
  WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...WILMOT...NORTH CROSSETT...HAMBURG...
  CROSSETT...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...EUDORA...DERMOTT...

* UNTIL 1130 AM CDT

* AT 816 AM CDT...VERY HEAVY RAIN IS BEING REPORTED AS A RESULT OF 
THUNDERSTORMS MOVING SLOWLY EAST AND REPEATEDLY OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMBURG... 
MCMILLAN...CORNER...SNYDER...OLD MILO...MONTROSE AND FOUNTAIN HILL

RAINFALL AMOUNTS BETWEEN 6 AND 7 INCHES HAVE ALREADY FALLEN OVER THE 
AREA AND FLASH FLOODING HAS BEEN REPORTED IN MANY LOCATIONS.  WITH 
AN ADDITIONAL 1 TO 2 INCHES POSSIBLE...ADDITINOAL FLASH FLOODING IS 
LIKELY ACROSS THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3340 9197 3340 9146 3357 9144 3352 9128
      3356 9123 3351 9118 3344 9123 3351 9115
      3339 9118 3345 9106 3333 9114 3325 9110
      3329 9105 3315 9109 3314 9120 3307 9112
      3294 9121 3291 9115 3284 9117 3291 9197

$$

AEC
000 
WGUS74 KJAN 121506
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 AM CDT TUE AUG 12 2008

ARC003-017-LAC035-067-123-121514-
/O.CAN.KJAN.FF.W.0070.000000T0000Z-080812T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
1006 AM CDT TUE AUG 12 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHICOT AND ASHLEY 
COUNTIES...AND NORTHERN EAST CARROLL...NORTHERN WEST CARROLL AND 
NORTHERN MOREHOUSE PARISHES...

THE LARGE AREA OF HEAVY RAIN HAS DISSIPATED AND ONLY PATCHY LIGHT 
RAIN IS EXPECTED INTO EARLY AFTERNOON. THUS THE FLASH FLOOD WARNING 
HAS BEEN CANCELLED.

LAT...LON 3340 9197 3340 9146 3357 9144 3352 9128
      3356 9123 3351 9118 3344 9123 3351 9115
      3339 9118 3345 9106 3333 9114 3325 9110
      3329 9105 3315 9109 3314 9120 3307 9112
      3294 9121 3291 9115 3284 9117 3291 9197

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 9:45 PM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Aug 11, 9:45 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
945 PM CDT MON AUG 11 2008

.UPDATE...LATEST SURFACE ANALYSIS HAS LOW PRESSURE CENTERED OVER
THE RED RIVER VALLEY WITH AN ASSOCIATED WARM FRONT DROPPING
SOUTHEAST ACROSS CENTRAL LOUISIANA AND ACROSS SOUTHERN MISSISSIPPI.
DESPITE THE WARM FRONT BEING SOUTH...SURFACE DEW POINTS WERE RUNNING
HIGHER THAN EXPECTED IN THE LOWER 70S ACROSS THE WHOLE CWFA. WITH
CLOUDS AND RAIN CHANCES INCREASING OVERNIGHT...HAVE RAISED FORECAST
MIN TEMPS IN OUR NORTHEAST ZONES SEVERAL DEGREES. THE REMAINDER OF
AREA LOOKED ON TRACK. THE 00Z JAN SOUNDING CAME IN WITH A PW OF 2.34
INCHES WHICH WAS CONSIDERABLE MOISTER THAN THE NAM/GFS BUFR
SOUNDINGS SUGGESTED. RAINFALL REPORTS WERE RUNNING HIGHER THAN THE
LOCAL RADAR SUGGESTED AND WITH OUR TROPICAL AIRMASS...CONSIDERED
SWITCHING OVER TO A TROPICAL Z/R RELATIONSHIP. WL HOLD OFF FOR NOW
AS MAINLY COVERAGE OF LIGHTER RAINFALL IS EXPECTED UNTIL TOWARD
MORNING INTO TUESDAY. REGIONAL RADARS SHOW AN INCREASE IN CONVECTION
OVER NORTHEAST TEXAS. THIS ACTIVITY WILL LIKELY CONTINUE AND TRACK
INTO OUR WESTERN ZONES BY MORNING. WL LEAVE CURRENT FLASH FLOOD
WATCH IN PLACE. UPDATES HAVE BEEN POSTED. /22/
&&

.PREVIOUS DISCUSSION...SHORT TERM...ACTIVE WEATHER CAN BE EXPECTED
OVER THE ARKLAMISS REGION THROUGH THE NEXT 36 HOURS.  SURFACE
ANALYSIS THIS AFTERNOON SHOWS THE SURFACE LOW STILL CENTERED OVER
NORTH CENTRAL TX/SOUTH CENTRAL OK...WITH THE WARM FRONT DRAPED
SOUTHEAST INTO SE MS.  SHOWERS WITH A FEW THUNDERSTORMS ARE DRAPED
ALONG THIS BOUNDARY.  RADAR TRENDS HAVE SHOWN THIS ACTIVITY HAS BEEN
DECAYING OVER THE PAST FEW HOURS. THIS SHOULD GIVE SCATTERED SHOWERS
WITH A FEW THUNDERSTORMS OVER THE SOUTHWESTERN HALF OF THE CWFA
THROUGH THE AFTERNOON AND INTO THE EVENING HOURS...WITH THE
NORTHEASTERN PORTIONS OF THE CWFA REMAINING ON THE DRY SIDE.

BY THIS EVENING INTO THE OVERNIGHT HOURS THE WARM FRONT WILL BEGIN
TO DRIFT NORTH FURTHER INTO THE CWFA AND THE SURFACE LOW WILL BEGIN
TO TRACK EAST.  THE UPPER SHORTWAVE BEGINS TO MOVE CLOSER TO THE
AREA AS WELL.  BETWEEN MIDNIGHT AND SUNRISE THE BOUNDARY SHOULD BE
POSITIONED ALONG OR SLIGHTLY NORTH OF THE INTERSTATE 20 CORRIDOR.
THE SURFACE LOW IS EXPECTED TO TRACK EAST ALONG THIS BOUNDARY
THROUGH THE DAY ON TUESDAY. THIS SYSTEM IS EXPECTED TO COMBINE WITH
THE EXTREMELY MOIST AIRMASS THAT IS IN PLACE WITH PWATS AROUND 2.3
INCHES OVER THE CWFA...WHICH WILL BRING ANOTHER VERY WET DAY FOR THE
REGION...WITH POSSIBLY THE WETTEST CONDITIONS WE HAVE SEEN WITH THIS
SYSTEM AS THERE WILL BE EVEN MORE SUPPORT AND LOW LEVEL CONVERGENCE
TO WORK WITH. IT IS ALONG THE WARM FRONT...OR ALONG INTERSTATE 20
AND NORTH THAT THE BEST RAINFALL IS EXPECTED.  THE SOUTH AND
SOUTHEAST WILL ALSO GET RAIN...BUT THE HEAVIEST RAINFALL IS NOT
EXPECTED OVER THIS AREA AND THIS AREA HAS NOT RECEIVED AS MUCH IN
THE PAST COUPLE DAYS TO ENHANCE THE PROBLEM.  A FLASH FLOOD WATCH
HAS THEREFORE BEEN ISSUED FOR LOCATIONS PRETTY MUCH ALONG THE
INTERSTATE 20 AND NORTH.

ANOTHER AREA OF CONCERN WILL BE THE POSSIBILITY OF SEVERE STORMS
DURING THE EARLY MORNING HOURS AND DURING THE DAY TUESDAY AS THIS
LOW TRACKS ACROSS THE CWFA.  THERE IS A POSSIBILITY OF SEEING LOW
TOP ROTATING STORMS IN THE TROPICAL AIRMASS. MODEL FORECAST
SOUNDINGS INDICATE THAT THERE WILL BE DECENT LOW LEVEL SHEAR AND
HELICITY AVAILABLE OVER THE AREA...ESPECIALLY FOR LOCATIONS ALONG
AND SOUTH OF THE BOUNDARY AS THE SURFACE LOW APPROACHES. LAPSE
RATES/INSTABILITY WILL BE LIMITED OVER AT LEAST THE NORTHERN HALF OF
THE CWFA DUE TO LACK OF INSOLATION WITH CLOUD COVER AND NUMEROUS
SHOWERS. THEREFORE THE MAIN CONCERN FOR SEVERE WEATHER WILL BE
DAMAGING WINDS...WITH A FEW TORNADOES ALSO BEING POSSIBLE. HAIL
SHOULD NOT BE TOO BIG OF A PROBLEM.  THE EXCEPTION MAY BE FOR AREAS
SOUTH OF INTERSTATE 20...AND ESPECIALLY ALONG AND SOUTH OF THE HWY
84 CORRIDOR WHERE RAIN WILL NOT BE AS WIDESPREAD AND THIS AREA WILL
BE ABLE TO SEE A BIT MORE DESTABILIZATION.  OVERALL THE POSSIBILITY
FOR SEVERE STORMS AND A FEW TORNADOES WILL BE MENTIONED IN THE
AFTERNOON HWO...AS WELL AS THE HEAVY RAIN POTENTIAL.

OVERALL REMAINED RATHER CLOSE TO GUI FOR POPS AND TEMPS THROUGH THE
SHORT TERM.  FOR TUESDAY WENT AHEAD AND RAISED POPS TO AROUND 100
PERCENT ALONG THE INTERSTATE 20 CORRIDOR WHERE THE BEST RAIN CHANCES
WILL BE EXPECTED. FOR TEMPERATURES...GUI VALUES LOOKED REASONABLE.
THE AREA WILL BE IN THE UPPER 60S TO LOWER 70S TONIGHT WITH
LINGERING CLOUD COVER AND PRECIP OVER THE AREA.  THE CWFA WILL SEE
COOLER TEMPERATURES AGAIN ON TUESDAY AS WELL WITH WIDESPREAD SHOWERS
EXPECTED FOR THE AREA.

COOLER AND DRIER CONDITIONS WILL START TO FILTER INTO THE ARKLAMISS
REGION TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  LOW TEMPERATURES WILL
START TO DIP DOWN INTO THE MIDDLE 60S TUESDAY NIGHT...AND AGAIN FOR
A LARGER PORTION OF THE CWFA ON WEDNESDAY NIGHT.  TEMPERATURES WILL
BE A LITTLE WARMER FOR WEDNESDAY WITH LESS CLOUD COVER OVER THE
AREA.  BY THIS POINT THE SURFACE LOW WILL BE EAST OF THE AREA AND
ONLY THE SOUTHEAST WILL SEE ANY LINGERING SHOWERS. HAVE REMAINED
RATHER CLOSE TO GUI FOR WEDNESDAY FOR POPS AND TEMPERATURES./14/

LONG TERM...CYCLONIC NORTHWEST FLOW WILL CONTINUE FROM MID WEEK INTO
NEXT WEEKEND WITH THE NEXT SIGNIFICANT SHORTWAVE TROUGH APPROACH
EXPECTED BY NEXT SATURDAY. VERY MOIST AIR WILL STILL BE LURKING
AROUND THE FORECAST AREA...AND FORCING WITH THE NEXT TROUGH IS
EXPECTED TO BE UNUSUALLY STRONG ONCE AGAIN...SO ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE. /EC/

&&

.AVIATION...UPDATED...ANY THUNDERSTORM ACTIVITY SHOULD BE LIMITED TO
WEST OF THE MISSISSIPPI RIVER THROUGH 8Z. VFR CONDITIONS SHOULD
PREVAIL AT MOST SITES THROUGH 8Z AS WELL...THEN MVFR TO IFR
CONDITIONS DUE TO LOW CIGS WILL PREVAIL AT MOST SITES AND LAST
THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA
FROM THE WEST TOWARD MORNING AND COMBINE WITH A WARM FRONT TO BRING
WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EARLY
MORNING HOURS AND ON TUESDAY. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  80  70  87 /  83 100  61  11
MERIDIAN      71  79  69  86 /  72 100  79  20
VICKSBURG     70  81  70  91 /  92 100  48   8
HATTIESBURG   71  82  71  87 /  63  86  75  29
NATCHEZ       72  81  69  88 /  81  97  46   9
GREENVILLE    70  78  64  89 /  92  94  29   7
GREENWOOD     68  78  66  88 /  68  95  37   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR MSZ018-019-025>054.

LA...FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR LAZ007>009-015-016-023-025.

AR...FLASH FLOOD WATCH FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING
     FOR ARZ074-075.

&&

14/EC/03
Hazardous weather outlook, Aug 11, 3:13 PM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT MON AUG 11 2008

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>054-122015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
313 PM CDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

PERIODS OF HEAVY RAINFALL WILL DEVELOP LATE TONIGHT AND CONTINUE
THROUGH TOMORROW AFTERNOON. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT
AND TOMORROW FOR AREAS ALONG AND NORTH OF A LINE FROM WINNSBORO TO
CRYSTAL SPRINGS TO MERIDIAN.

ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE DAY TUESDAY AND
CAN NOT BE RULED OUT FOR ANY PORTION OF THE ARKLAMISS. DAMAGING WIND
GUSTS AND A FEW TORNADOES WILL BE POSSIBLE WITH THE BEST CHANCE OVER
NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ZONES IN THE CLOSEST
PROXIMITY TO THE FRONT.

A VERY MOIST AIR MASS REMAINS OVER THE AREA AND A NEARLY STATIONARY
FRONT EXTENDS ACROSS THE REGION. A LOW PRESSURE SYSTEM WILL TRACK
ALONG THE FRONT TONIGHT AND CROSS THE FORECAST AREA TUESDAY. THIS
WILL INCREASE WIND SHEAR THAT WILL INCREASE THE POTENTIAL FOR SEVERE
STORMS AND TORNADOES. THE APPROACH OF AN UPPER LEVEL DISTURBANCE TOWARD
SUNRISE TUESDAY WILL ALSO ENHANCE THUNDERSTORM FORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE RISK FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

LAZ024-026-MSZ055>066-072>074-122015-
CATAHOULA-CONCORDIA-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
313 PM CDT MON AUG 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
SOUTH MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE DAY TUESDAY.
DAMAGING WIND GUSTS AND A FEW TORNADOES WILL BE POSSIBLE WITH THE
BEST CHANCE OVER NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI ZONES IN
THE CLOSEST PROXIMITY TO THE FRONT.

A VERY MOIST AIR MASS REMAINS OVER THE AREA AND A NEARLY STATIONARY
FRONT EXTENDS ACROSS THE REGION. A LOW PRESSURE SYSTEM WILL TRACK
ALONG THE FRONT TONIGHT AND CROSS THE FORECAST AREA TUESDAY. THIS
WILL INCREASE WIND SHEAR THAT WILL INCREASE THE POTENTIAL FOR SEVERE
STORMS AND TORNADOES. THE APPROACH OF AN UPPER LEVEL DISTURBANCE TOWARD
SUNRISE TUESDAY WILL ALSO ENHANCE THUNDERSTORM FORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE RISK FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 3:41 AM CDTFlash Flood WarningJANEast Carroll2 hr
Aug 12, 3:55 AM CDTFlash Flood WarningJANMorehouse, West Carroll2 hr
Aug 12, 5:57 AM CDTFlash Flood WarningJANEast Carroll, Morehouse, Richland, West Carroll4 hr

Nearby

Flash Flood Warnings in Louisiana, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.